Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 16, 2007, 10:19 PM MDT for Box Elder County, Davis County, Weber County, Utah. It was in force for 26 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2007, 10:19 PM MDT (04:19 UTC)
- Expired
- Jun 16, 2007, 10:45 PM MDT
- In force
- 26 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Box Elder County, UT, Davis County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 37 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 10:28 PM MDT | TSTM WND GST 73 | Ogden, UT | NUMEROUS TREES AND POWER POLES DOWN. DAMAGE REPORT FROM LAW ENFORCEMENT. |
| Jun 16, 10:28 PM MDT | TSTM WND GST 74 | Ogden, UT | NUMEROUS TREES AND POWER POLES DOWN. DAMAGE REPORT FROM LAW ENFORCEMENT. |
| Jun 16, 10:30 PM MDT | TSTM WND DMG | West Point, UT | ROOF TORN OFF A BARN ALONG WITH SOME TREE DAMAGE. |
| Jun 16, 10:31 PM MDT | TSTM WND GST 65 | Willard, UT | MEASURED AT THE WILLARD POE ON I-15 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 4.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 5000 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 170419
SVRSLC
UTC003-011-057-170445-
/O.NEW.KSLC.SV.W.0005.070617T0419Z-070617T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1019 PM MDT SAT JUN 16 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BOX ELDER COUNTY IN UTAH...
THIS INCLUDES THE COMMUNITIES OF...TREMONTON...BRIGHAM CITY...
NORTH CENTRAL DAVIS COUNTY IN UTAH...
WESTERN WEBER COUNTY IN UTAH...
THIS INCLUDES THE COMMUNITY OF OGDEN...
* UNTIL 1045 PM MDT
* AT 1012 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF
HOOPER...OR ABOUT 19 MILES WEST OF OGDEN...AND MOVING NORTHEAST AT
40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WILLARD BY 1030 PM MDT...
PERRY AND 6 MILES SOUTHEAST OF CORINNE BY 1035 PM MDT...
BRIGHAM CITY BY 1040 PM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4174 11234 4102 11221 4111 11189 4153 11200
4188 11209
$$1 follow-up statement
000
WWUS55 KSLC 170449
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1048 PM MDT SAT JUN 16 2007
UTC003-011-057-170458-
/O.EXP.KSLC.SV.W.0005.000000T0000Z-070617T0445Z/
DAVIS UT-WEBER UT-BOX ELDER UT-
1048 PM MDT SAT JUN 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOX ELDER...
WESTERN WEBER AND NORTH CENTRAL DAVIS COUNTIES EXPIRES AT 1045 PM
MDT...
THE STORMS HAVE MOVED EAST OF THE WARNED AREA. STRONG THUNDERSTORMS
IN EXCESS OF 65 MPH HAVE CAUSED DAMAGE IN WEBER AND BOX ELDER
COUNTIES. ALSO...NUMEROUS SMALL GRASS FIRES HAVE STARTED IN BOX
ELDER COUNTY.
LAT...LON 4174 11234 4102 11221 4111 11189 4153 11200
4188 11209
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:00 PM MDT, 19 minutes earlier.
Area forecast discussion, Jun 16, 10:00 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 PM MDT SAT JUN 16 2007
.SYNOPSIS...A DRY COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT
INTO SUNDAY NIGHT. HIGH PRESSURE WILL RETURN TO THE AREA MONDAY AND
WILL PERSIST THROUGH THE WEEK. A WEAK DISTURBANCE WILL MOVE
THROUGH THE GREAT BASIN FRIDAY.
&&
.DISCUSSION...STATIONARY NEAR SURFACE TROUGH OVER NW UT HAS BECOME
THE FOCUS FOR STRONG CONVECTION THIS EVENING. THIS CONVECTION WILL
TRAIN NE ALONG THE BOUNDARY FOR AT LEAST THE NEXT COUPLE OF HOURS
BEFORE THE BOUNDARY SHIFTS TO THE SOUTH LATER TONIGHT. A STRONG MID-
LEVEL SW FLOW PARALLEL TO THE BOUNDARY SUGGESTS THAT ADDITIONAL
CONVECTION WILL HAVE THE POTENTIAL FOR STRONG MICROBURST WINDS...
THOUGH PROBABLY NOT AS STRONG AS EARLIER IN THE EVENING.
THE UPPER TROUGH OVER THE PACIFIC NW AT TIME WILL CONTINUE EAST
OVERNIGHT. THIS WILL FOCUS THE SURFACE BOUNDARY OVER NW UTAH
SOUTHWARD AS LOW-LEVEL COLD ADVECTION PRESSES INTO THE STATE FORM
THE NORTH. CONVECTION SHOULD THIN OUT LATER TONIGHT/SUNDAY ALONG
THE THERMAL BOUNDARY AS IT MOVES FURTHER AWAY FROM THE UPPER LEVEL
SUPPORT. STILL WINDY AND WARM AHEAD OF THE FRONT SUNDAY...WITH
TEMPS DROPPING BACK TO NEAR NORMAL BEHIND THE FRONT.
HEIGHTS BUILD AGAIN EARLY NEXT WEEK ACROSS THE INTERIOR WEST. TEMPS
WILL PUSH ABOVE NORMAL STATEWIDE BEGINNING TUESDAY...AND LIKELY
CONTINUING INTO THE LATER PORTIONS OF THE WEEK.
&&
.FIRE WEATHER...CONVECTION FIRING ALONG THE COLD FRONT OVER
NORTHWESTERN UTAH HAS PRODUCED A FEW LIGHTNING STRIKES AND STRONG
GUSTY OUTFLOW WINDS. ELSEWHERE SOUTH OF THE FRONT WINDS ARE
BEGINNING TO DIMINISH BUT WILL REMAIN NEAR OR ABOVE CRITICAL LEVELS
FOR A LITTLE LONGER. NOT SURE IF THE WIND IN THE NORTHWEST DESERTS
WILL BE QUITE STRONG ENOUGH TO REACH CRITICAL LEVELS BY THE TIME THE
HUMIDITIES DROP BELOW 15 PCT AGAIN TOMORROW AFTERNOON AND WILL
CONSIDER DROPPING THE WARNING FOR THIS AREA FOR TOMORROW BUT IT
SHOULD BE FINE FOR THE REST OF THE NIGHT TO COVER EXISTING
CONDITIONS AND THE STRONG WIND SHIFT WITH THE MAIN COLD FRONT AFTER
MIDNIGHT. OTHER WARNINGS REMAIN IN GOOD SHAPE AND WILL ALLOW THEM TO
SOLDIER ON UNCHANGED AS WINDS AHEAD OF THE FRONT KICK UP AGAIN
TOMORROW OVER SOUTHERN AND EASTERN UT AND THE AIRMASS REMAINS BONE
DRY.
WINDS IN MOST AREAS MON WILL BE LIGHT AND CONTROLLED BY LOCAL
TERRAIN ALTHO A FEW POCKETS OF NEAR CRITICAL SPEEDS COULD SHOW UP
OVER THE FAR SOUTHWEST AGAIN. WINDS ARE FORECAST TO INCREASE TUE AS
THE NEXT PACIFIC TROF MOVES TOWARDS THE COAST AND COULD REACH
CRITICAL LEVELS OVER FAIRLY LARGE AREAS. WE COULD SEE BREEZY
AFTERNOONS WITH CRITICAL WIND SPEEDS EACH DAY FOR THE REST OF THE
WEEK AS THIS TROF REMAINS OFF THE COAST AND KEEPS A MODERATE
SOUTHWEST FLOW ALOFT OVER THE FORECAST AREA.
&&
.AVIATION...WINDS HAVE RETURNED TO SOUTHERLY AT THE KSLC TERMINAL
BUT SHOULD SWITCH BACK AROUND TO NORTHWEST SHORTLY AS OUTFLOW FROM
THE CONVECTION OVER THE WEST DESERTS CROSSES THE WASATCH FRONT. THIS
WILL PRODUCE BRIEF STRONG GUSTS THEN WINDS COULD EVEN BECOME LIGHT
SOUTHERLY AGAIN BEFORE THE MAIN COLD FRONT ARRIVES JUST BEFORE 12Z.
EXPECT NORTHWEST WINDS THROUGH THE DAY SUNDAY BEHIND THIS FRONT.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL MIDNIGHT TONIGHT FOR FIRE WEATHER ZONES
423-425>427-433.
RED FLAG WARNING UNTIL 10 PM SUNDAY FOR FIRE WEATHER ZONE 420-
431-432-434>441-445>449.
WY...NONE.
&&
PUBLIC...CONGER
AVIATION/FIRE WX...WILENSKY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jun 16, 4:30 AM MDT, 17 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 430 AM MDT SAT JUN 16 2007 UTZ001>016-019>021-517-518-WYZ021-170900- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 430 AM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT VERY LOW HUMIDITIES...HOT TEMPERATURES AND BREEZY SOUTHWEST WINDS WILL CREATE SEVERE FIRE WEATHER CONDITIONS OVER A MAJORITY OF UTAH THIS AFTERNOON INTO THIS EVENING...AND RED FLAG WARNINGS ARE IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY BREEZY WEATHER WILL CONTINUE SUNDAY AS A DRY COLD FRONT MOVES THROUGH THE STATE. THIS WILL KEEP SEVERE FIRE WEATHER CONDITIONS GOING OVER SOUTHERN AND EASTERN UTAH...AS WELL AS PORTIONS OF WESTERN UTAH...THROUGH SUNDAY EVENING. WINDS WILL DROP OFF MONDAY THROUGH MOST OF THE WEEK AND...ALTHOUGH IT WILL STAY DRY WITH A WARMING TREND...THE FIRE WEATHER CONDITIONS WILL BE LESS CRITICAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Jun 16, 8:07 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
807 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST WENDOVER 40.74N 114.02W
06/16/2007 M70.00 MPH TOOELE UT AWOS
WENDOVER AIRPORT
&&
DBLocal storm report, Jun 16, 8:46 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
846 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST WENDOVER 40.74N 114.02W
06/16/2007 M70.00 MPH TOOELE UT AWOS
WENDOVER AIRPORT
0830 PM TSTM WND GST 29 E WENDOVER 40.74N 113.47W
06/16/2007 M72.00 MPH TOOELE UT MESONET
REMOTE SENSOR ALONG I-80.
&&
CONGERLocal storm report, Jun 16, 10:06 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1006 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST WENDOVER 40.74N 114.02W
06/16/2007 M70.00 MPH TOOELE UT AWOS
WENDOVER AIRPORT
0830 PM TSTM WND GST 29 E WENDOVER 40.74N 113.47W
06/16/2007 M72.00 MPH TOOELE UT MESONET
REMOTE SENSOR ALONG I-80.
0930 PM NON-TSTM WND GST 35 W BRIGHAM CITY 41.51N 112.69W
06/16/2007 M75.00 MPH BOX ELDER UT MESONET
GUNNISON ISLAND SENSOR
0945 PM NON-TSTM WND GST 28 W OGDEN 41.23N 112.50W
06/16/2007 M72.00 MPH BOX ELDER UT MESONET
HAT ISLAND SENSOR
&&
CONGERThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:50 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 25 min |
| Jun 16, 8:29 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 41 min |
| Jun 16, 9:55 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Weber | 36 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.